Learn how to use Mayo Clinic Connect
Request an Appointment
Can anyone tell me the best way to taper off Klonopin? I feel it does nothing for my anxiety
I am in the same ? Dilemma!
Taking Clonazapam many years at (too high a dose!)
I have stomach cramps while tapering.
Have a call in to prescriber.
My Gastroenterologist said the pain, cramping is not from IBS … it is from withdrawal from Clonazapam.
Strange, the prescribing doctor never said that was a possibility.
Jump to this post
@helenfrances My psychiatrist is real good about letting me know how to withdraw from a drug. Just don't stop it all of a sudden. My daughter had a doctor in San Diego just to stop her anti-anxiety med and she had a seizure. Maybe you are getting off of Klonopin too fast. I don't know I'm not a doctor. Thinking of you and hoping you are feeling better.
@kittymama I was on 2mg Klonopin for many, many years. Just recently I got my doctor to help me make a plan to get off because it no longer worked for my anxiety. She helped me make a plan to taper by 0.125mg every two weeks. My tablets come in 0.5mg so I take away 1/4 of a tablet every 2 weeks. It is easy because my tablets are scored so they're easy to break into quarter tablets. I take my Klonopin divided into three doses a day. So far it is working but with some increased anxiety and "brain zaps" both of which are hard to cope with but I am determined to get through this. Good luck to you. If I could give any advice it would be to get your doctor involved and keep them involved for the duration of your taper. I see my doctor every 2 weeks. We talk about how I am feeling, do I need to slow the taper, or am I coping with the withdrawal symptoms fairly well. Hope this helps. Blessings.
Thank you! I was wondering about this also. I'm on a small dose at bedtime to help me sleep. I've really been wanting to get off of it.
Why do you no longer want to take this?
Is anyone still in this group for weaning off Klonipin? Looks like last post was a year ago. Taken benzodiazepines for 14 years and klonipin for 3 years for insomnia. Don’t know what to add to it to wean or else I will be awake for 8 hours.
If I were you I wouldn't start taking something else. I'd cut back very slowly. I was on a massive dose of Klonopin for seizures and I never had a problem getting off of it. Take it EXTREMELY SLOWLY and you won't even know your Klonopin is being decreased.
Hello @kah4206 and welcome to Mayo Clinic Connect. I see @jakedduck1 has replied to you already so will let the pair of you connect!
How much Klonopin have you been taking? Do you take any other drugs?
Was on Clonazepam for 15+ years, advice, don't add or substitute, go very, very slow, hopefully with a knowledgeable, caring prescriber, Doctor, or counselor. Look up The Ashton Manual, by Dr Ashton for taper info. I'm so glad I did get off, hell going through it, so worth it on this side!!
How did you sleep?
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In